MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE SYSTEM; DEFECT CLOSURE DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE SYSTEM; DEFECT CLOSURE DEVICE
Model Number C910001
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred during use in a highly articulated position, as the fistula was at the duodenal bulb.Following the unsuccessful deployment of the initial padlock clip device, the user attempted to complete the procedure with multiple clip devices not manufactured by steris endoscopy, all of which failed to deploy in the articulated position.The device subject of the reported event was returned to steris endoscopy for evaluation.Examination of the device found the linking cable to be damaged.The damage observed is indicative of excessive force and consistent with the report of difficult deployment in an articulated position.The device history record was reviewed and confirmed the lot was manufactured to specification.There have been no other complaints associated with this lot.The instructions for use include the following statements: "check to ensure that the scope is inserted completely into the scope mounting feature of the delivery housing and that the housing isn't expanded.Too tight of a fit can expand the scope mounting feature making the pushing mechanism sluggish and allow the padlock clip to get hung up on deployment, especially in retroflexion.Deploy the padlock clip by using a firm and rapid thrust of the thumb actuator while holding the control handle body.Using device with larger diameter endoscopes may inhibit clip deployment in a retroflexed position.Make sure to use smallest endoscope allowable if a retroflexed position is necessary." a steris endoscopy representative consulted with the user regarding the use of the padlock clip in this procedure.
 
Event or Problem Description
The user facility reported the padlock clip failed to deploy during use in a procedure to close a fistula.The clip was released into the patient's stomach and retrieved with a raptor grasping forceps.The procedure was completed with another padlock clip device.There was no report of injury.

Brand Name
PADLOCK CLIP DEFECT CLOSURE SYSTEM
Common Device Name
DEFECT CLOSURE DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key9466462
Report Number1528319-2019-00044
Device Sequence Number1965001
Product Code PKL
UDI-Device Identifier00816765013793
UDI-Public(01)00816765013793
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K180689
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/29/2022
Device Model NumberC910001
Device Catalogue NumberC910001
Device Lot Number1913622
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2019
Initial Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1